Leaders in Music Education Since 1939
Building Better Bands is a conference sponsored by Separk Music with assistance from various corporate sponsors to promote continuing education for band directors. Sessions include guest speakers covering topics such as repertoire, conducting, class management, teaching techniques, and more.

Click here to download 2017 notebook
Notebook as .pdf  Notebook as .docx
2017
Thank you to all delegates and clinicians for making Building Better Bands 2017 a success! 


Thursday, June 15   Friday, June 16  
10:00am Registration, Welcome, and Introductions 8:00am Breakfast and Announcements
11:00am Practical Warm-Up Techniques (75 min.) by Brian Balmages [playing session] 8:45am One Person Can Make a Difference; What Kind of Difference Does One Person Make? (75 min.) by Tim Lautzenheiser
12:30pm Lunch break 10:15am Conducting Masterclass (90 min.) by John Ross [playing session]
1:15pm Techniques for More Productive Rehearsals (60 min.) by Tom McCauley 11:45am Lunch break
2:30pm Mythbusting: Teaching Single Reeds Successfully (60 min.) by Tracy Leenman 12:30pm Creating a Positive Environment for Maximum Learning (75 min.) by Tim Lautzenheiser
3:45pm If You Play Something, Say Something (60 min.) by Brian Balmages [playing session] 2:00pm Taming the Bundle of Twigs (60 min.) by Tracy Leenman
5:00pm Every Child Achieves Act: A Call to Action (50-60 min.) by Phillip Riggs 3:15pm Selection, Programming, and Preparation of Repertoire (60 min.) by Tom McCauley
6:00pm Dinner break 4:15pm Final Words, Wrap-Up, and Thank You
7:00pm Conducting Masterclass (90 min.) by John Ross [playing session]    
8:30pm Fellowship at River Ridge Tap House    
  • Separk Music
  • 336-723-0794
  • 1325 Lewisville Clemmons Rd.
    Lewisville, NC 27023
  • M, W, F: 10am-6pm
    T, R: 10am-8pm
    Sat: 9am-5pm
    Sun: Closed